Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 71, NWS Jackson, MS

October 31, 2013Smith County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 31, 2013, 5:42 PM CDT for Smith County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2013, 5:42 PM CDT (22:42 UTC)
Expired
Oct 31, 2013, 6:15 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 5:45 PM CDTTSTM WND DMG4 S Raleigh, MSLARGE LIMBS DOWN...EMERGENCY MANAGER ESTIMATED WIND SPEEDS OF 60 TO 70 MPH. THERE WAS ALSO A REPORT OF STRONG WINDS FARTHER EAST NEAR SYLVARENA ON HWY 18...BUT NO DAMAGE REPORTS RECEIVED THUS FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 12:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WFUS54 KJAN 312242
TORJAN
MSC129-312315-
/O.NEW.KJAN.TO.W.0071.131031T2242Z-131031T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT THU OCT 31 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 542 PM CDT...A TORNADO WAS INDICATED 6 MILES SOUTHWEST OF
  RALEIGH MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  RALEIGH BY 550 PM CDT...
  PINEVILLE BY 605 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.

LAT...LON 3197 8932 3186 8962 3197 8966 3204 8966
      3223 8933
TIME...MOT...LOC 2242Z 242DEG 31KT 3199 8957

$$

EEC
1 follow-up statement
572 
WWUS54 KJAN 312259
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT THU OCT 31 2013

MSC129-312309-
/O.CAN.KJAN.TO.W.0071.000000T0000Z-131031T2315Z/
SMITH MS-
559 PM CDT THU OCT 31 2013

...THE TORNADO WARNING FOR SMITH COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED. THEREFORE 
THE TORNADO WARNING HAS BEEN CANCELLED. 

LAT...LON 3197 8932 3186 8962 3197 8966 3204 8966
      3223 8933
TIME...MOT...LOC 2259Z 242DEG 31KT 3202 8939

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 31, 3:48 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 31, 3:48 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT THU OCT 31 2013

.DISCUSSION...

TODAY THROUGH SATURDAY...

PERIODS OF MODERATE TO HEAVY RAIN AND GUSTY WINDS UP TO 20-30
MPH WILL CONTINUE FOR CENTRAL MISSISSIPPI LATE THIS AFTERNOON TO
EARLY EVENING INTO EAST AND SOUTH MISSISSIPPI EARLY TO LATE EVENING.
SOME EMBEDDED AND LOCALIZED HIGHER WIND GUSTS OF 30-50 MPH COULD
OCCUR NEAR IN MORE ROBUST SHOWERS.

A ANOMALOUSLY HIGH SURFACE TO H85 MOISTURE FETCH FROM THE GULF OF
MEXICO AHEAD OF A COLD FRONT UNDERNEATH STRONG ASCENT FROM A POTENT
SHORTWAVE TROUGH EJECTING ACROSS THE SOUTHERN PLAINS IS SUPPORTING
AND SUSTAINING A MODERATE TO HEAVY RAIN AXIS ACROSS THE ARKLAMISS
THIS AFTERNOON. STRONG OVERALL WIND AND SHEAR FIELDS FROM THE
SURFACE TO THE MID-LVLS REMAIN IN PLACE IN ASSOCIATION WITH THIS
SYSTEM WHICH HAS RESULTED IN ELEVATED WINDS MIXING DOWN TO THE
SURFACE IN HEAVIER RAIN CORES. A 61 MPH WIND GUST WAS RECORDED AT
THE TALLULAH-VICKSBURG AIRPORT AND ITS CONCEIVABLE THAT ADDITIONAL
WIND GUSTS IN THE 30-50 MPH RANGE WILL BE POSSIBLE IN MORE ROBUST
CORES WHERE THEY DEVELOP WITHIN THE OVERALL AXIS.

A TORNADO WATCH IS IN EFFECT FOR EAST AND SOUTH EAST MS TILL 7PM.
WHILE THE RISK OF TORNADOES IS LOW, IT'S NOT ZERO GIVEN THE AMOUNT
OF SHEAR PRESENT IN THE ATMOSPHERE. THE ALREADY LOW TORNADO RISK
WILL DIMINISH FURTHER THROUGH THE EVENING HOURS. AT THIS TIME...A
FLASH FLOOD WATCH FOR MUCH OF THE REGION IS IN EFFECT TILL 7PM. WILL
CANCEL PORTIONS OF THIS WATCH FROM WEST TO EAST AS THIS RISK
DIMINISHES THIS AFTN/EVENING AND THE CURRENT FLASH FLOOD WARNINGS
EXPIRE. UPDATED HWO/GRAPHICS HAVE BEEN SENT TO REFLECT LATEST
THINKING OF THESE HAZARDS.

THE RAIN AXIS WILL SHIFT EAST OF THE JACKSON METRO/TRACE CORRIDOR BY
THE 7-8PM TIME FRAME AND BE OUT OF EAST MS BY LATE EVENING INTO
EARLY FRIDAY MORNING. THERE COULD BE SOME FOG IN THE MORNING ACROSS
THE REGION WITH FOG/STRATUS HOLDING ON IN THE EAST JUST BEHIND THE
FRONT AND SOME SHALLOW GROUND FOG IN THE WEST AS CLOUDS CLEAR MORE.
DRIER AIR COULD HINDER FOG DEVELOPMENT IN THE WEST HOWEVER BUT
SURFACE DEWPOINT DEPRESSIONS STILL LOOK LOW ENOUGH FOR SOME PATCHY
FOG POSSIBILITIES.

FOR FRIDAY AND SATURDAY...DRY, COOL, AND SUNNY CONDITIONS WILL
PREVAIL WITH TEMPS IN THE UPPER 60S TO LOW 70S BOTH DAYS WITH
NORTHWEST WINDS AS HIGH PRESSURE SETTLES IN OVER THE REGION.
/ALLEN/

&&

.AVIATION... MODERATE TO HEAVY SHOWERS THROUGH EARLY THIS EVENING
WILL BE MORE NUMEROUS SOUTH OF INTERSTATE TWENTY AND A FEW OF THESE
COULD CONTAIN GUSTY WINDS. AWAY FROM STORMS ANTICIPATE GUSTY SOUTH
WINDS OVER 20 KTS AT TIMES UNTIL THE FRONT MOVES THROUGH OVERNIGHT.
POCKETS OF IFR CONDITIONS WILL BE POSSIBLE IN ALL AREAS FOR BRIEF
PERIODS DURING THE AFTERNOON AND EVENING AS THE POCKETS OF HEAVIEST
PRECIPITATION MOVE OVER THE STATION.

PRECIPITATION SHOULD BE GRADUALLY CLEARING TO THE EAST THROUGH THE
NIGHT TONIGHT...ALTHOUGH MVFR TO PATCHY IFR CONDITIONS MAY LINGER IN
SOME FASHION UNTIL MORNING. THE LATTER WILL ESPECIALLY BE THE CASE
ACROSS EASTERN PORTIONS OF MS. WINDS WILL TURN WEST THEN NORTHWEST
THROUGH THE OVERNIGHT BUT DROP TO LESS THAN 5 KT. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       53  74  48  68 /  62   5   0   5
MERIDIAN      58  74  45  70 / 100  10   0   6
VICKSBURG     49  73  45  69 /  36   5   0   5
HATTIESBURG   63  76  48  72 / 100  19   0   9
NATCHEZ       52  71  48  67 /  38   5   0   5
GREENVILLE    52  71  47  65 /  20   5   0   4
GREENWOOD     49  72  45  66 /  31   5   0   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MSZ018-019-
     025>045-047>050-053>055-059>062.

LA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR ARZ074-075.

&&

ALLEN/BB
Hazardous weather outlook, Oct 31, 3:02 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT THU OCT 31 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-012015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
302 PM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF THE ARKLAMISS DELTA AND
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED TO SHIFT EAST OF
THE AREA BY EARLY THIS EVENING. MOST LINGERING FLOODING ISSUES WHICH
DEVELOPED DURING THE DAY SHOULD IMPROVE...ALTHOUGH THERE COULD BE
SOME RIVER LEVEL RISES THAT CONTINUE WELL INTO TOMORROW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ026>033-036>039-042>045-047>050-053>055-059>062-012015-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-
302 PM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI AND
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS...INCLUDING LOCALLY HIGHER
AMOUNTS...ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING.
RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH
FLOODING IN A FEW LOCATIONS AND A FLASH FLOOD WATCH IS IN EFFECT.

IN ADDITION...A SEVERE STORM PRODUCING A DAMAGING WIND GUSTS OR A
TORNADO IS NOT IMPOSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON
ACROSS MUCH OF SOUTH CENTRAL MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY THROUGH EARLY THIS EVENING.

MSZ046-051-052-056>058-063>066-072>074-012015-
KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
302 PM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO
THE EVENING AS A COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND
SHEARED AIR MASS IN PLACE ACROSS THE REGION. THE PRIMARY RISK
WILL BE WIND GUSTS RANGING FROM 45 TO 60 MPH ALTHOUGH ONE OR TWO
TORNADOES ARE NOT OUT OF THE QUESTION.

IN ADDITION...WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS...INCLUDING
LOCALLY HIGHER AMOUNTS...ARE EXPECTED FROM THIS AFTERNOON INTO
THIS EVENING. RAINFALL RATES MIGHT BE HIGH ENOUGH TO RESULT IN
FLASH FLOODING IN A FEW LOCATIONS.

A TIGHTENED PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS
ACROSS  THE AREA THIS AFTERNOON. SOUTHERLY WINDS SUSTAINED AROUND
15 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED
THIS AFTERNOON INTO THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Local storm report, Oct 31, 2:34 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND DMG 3 NNE VICKSBURG         32.37N 90.84W
10/31/2013                   WARREN             MS   EMERGENCY MNGR

            AT LEAST NINE TREES DOWNED ACROSS WARREN COUNTY

&&

DL
Local storm report, Oct 31, 3:05 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      E LE TOURNEAU           32.21N 90.94W
10/31/2013                   WARREN             MS   EMERGENCY MNGR

            BOTH LANES OF US HIGHWAY 61 SOUTH AT LETOURNEAU ROAD
            FLOODED

&&

DL
Special weather statement, Oct 31, 3:08 PM CDT, 2 hours 34 minutes before
MSZ048-049-054-055-062-063-312035-
SIMPSON MS-RANKIN MS-LINCOLN MS-LAWRENCE MS-HINDS MS-COPIAH MS-
308 PM CDT THU OCT 31 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT THU OCT 31 2013

...LINE OF STRONG STORMS MOVING ACROSS SOUTH CENTRAL MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF CLINTON TO VAUGHN AT 307
PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COPIAH...EASTERN HINDS...NORTHERN LAWRENCE...NORTHERN
LINCOLN...RANKIN AND WESTERN SIMPSON COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3161 9063 3161 9069 3239 9043 3239 8974
      3234 8973 3176 8992 3176 8997 3162 8997
      3150 9001 3150 9063
TIME...MOT...LOC 2007Z 270DEG 32KT 3230 9034 3159 9058

EEC
Special weather statement, Oct 31, 3:40 PM CDT, 2 hours 2 minutes before
MSZ062-063-312125-
LINCOLN MS-LAWRENCE MS-
340 PM CDT THU OCT 31 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU OCT 31 2013

...STRONG STORM MOVING INTO LINCOLN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 14 MILES SOUTHWEST OF BOGUE CHITTO AT 340 PM CDT...MOVING
NORTHEAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN LAWRENCE AND SOUTHEASTERN LINCOLN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3158 9023 3140 9007 3134 9018 3134 9056
TIME...MOT...LOC 2040Z 234DEG 33KT 3127 9051

EEC
Special weather statement, Oct 31, 4:29 PM CDT, 1 hour 13 minutes before
MSZ054>056-063>065-072-073-312200-
SMITH MS-SIMPSON MS-MARION MS-LAWRENCE MS-LAMAR MS-JEFFERSON DAVIS
MS-COVINGTON MS-COPIAH MS-
429 PM CDT THU OCT 31 2013

...LINE OF STRONG STORMS MOVING ACROSS SOUTH CENTRAL MISSISSIPPI...

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT THU OCT 31 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF ROCKPORT TO 7 MILES
SOUTHWEST OF TILTON AT 428 PM CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST COPIAH...WESTERN COVINGTON...JEFFERSON
DAVIS...LAMAR...LAWRENCE...MARION...SIMPSON AND SOUTHWESTERN SMITH
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3101 8951 3100 8983 3107 8985 3107 8992
      3112 8995 3113 9001 3133 9005 3135 9015
      3182 9024 3205 8998 3204 8973 3207 8973
      3203 8960 3101 8938 3098 8943 3097 8948
TIME...MOT...LOC 2128Z 227DEG 42KT 3180 9013 3138 9006

EEC
Special weather statement, Oct 31, 5:13 PM CDT, 29 minutes before
MSZ055-056-064>066-072>074-312255-
SMITH MS-SIMPSON MS-MARION MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-
FORREST MS-COVINGTON MS-
513 PM CDT THU OCT 31 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU OCT 31 2013

...LINE OF STRONG STORMS CONTINUES TO MOVE ACROSS SOUTH CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR MAGEE TO NEAR COLUMBIA AT 512 PM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COVINGTON...NORTHWESTERN FORREST...EASTERN JEFFERSON
DAVIS...WESTERN JONES...NORTHERN LAMAR...EASTERN MARION...EASTERN
SIMPSON AND SOUTHERN SMITH COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3150 8972 3195 8995 3209 8943 3164 8925
      3121 8939 3106 8989
TIME...MOT...LOC 2212Z 252DEG 32KT 3190 8980 3153 8961
          3117 8977

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 11:45 AM CDTFlash Flood WarningJANIssaquena, Sharkey, Washington6 hr
Oct 31, 12:02 PM CDTSpecial Weather StatementJANIssaquena28 min
Oct 31, 12:41 PM CDTSpecial Weather StatementJANSharkey29 min
Oct 31, 1:20 PM CDTSpecial Weather StatementJANHinds, Madison, Yazoo60 min
Oct 31, 1:23 PM CDTSpecial Weather StatementJANAttala, Carroll, Holmes, Montgomery, Webster57 min
Oct 31, 2:10 PM CDTFlash Flood WarningJANWarren2 hr
Oct 31, 2:26 PM CDTSpecial Weather StatementJANAttala, Choctaw, Montgomery, Webster29 min
Oct 31, 3:08 PM CDTSpecial Weather StatementJANCopiah, Hinds, Lawrence, Lincoln, Rankin, Simpson27 min
Oct 31, 3:40 PM CDTSpecial Weather StatementJANLincoln45 min
Oct 31, 4:29 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lamar, Lawrence, Marion, Simpson31 min
Oct 31, 5:13 PM CDTSpecial Weather StatementJANCovington, Lamar, Marion, Simpson, Smith42 min
Oct 31, 6:16 PM CDTSpecial Weather StatementJANClarke, Forrest, Jasper, Jones, Lauderdale29 min

Nearby

Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.